|HIV +, Pregnant and reacts to Nevirapine
Aug 22, 2004
I tested HIV last year, was put on treatment and reacted to nevirapine and taken off treatment and been off since.My CD4 is a good count. I have been told that I am definitely not a candiate for the PMTC programs avaible in my country , in Africa. I am concerned about what kind of treatment I will have to do I would hate to transmit it to my unborn child. I am now 8 weeks and my doctors are still consulting and have no answers yet. Help!
Response from Dr. Luzuriaga
First, we need to address the question of therapy. World Health Organization Guidelines (available on the WHO web site; http://www.who.int/3by5) generally recommend therapy during pregnancy if a woman's HIV status requires it. However, even if therapy is not necessary to optimize maternal health, they recommend consideration of a perinatal antiretroviral regimen to prevent transmission of the virus to the baby. I would urge you to review the guidelines and discuss your options with your care provider.
You mention that your CD4 count is good, so if you do not have HIV-associated symptoms, it is not clear to my why you were placed on therapy a year ago. You also don't mention what your reaction to nevirapine that led to its discontinuation. Were the doctors sure that it was the nevirapine that caused the reaction? If you had a bad rash or liver problems, most experts would probably not recommend nevirapine therapy again.
If therapy is not currently recommended, you and your provider should discuss what antivirals are available for use to prevent MTCT. Luckily, several different antivirals appear to be efficacious and are becoming more widely available. Available data regarding the efficacy of the various antiviral regimens are provided in the WHO guidelines and hopefully will be helpful to you in making your decision.
HIV +Gaining Weight During Pregnancy
- Is Rimming Safe?
- Vaginal Sex Without Condom And HIV Transmission Risk
- Can You Get AIDS From Blowjob From A Prostitute?
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
- Can You Use Triple Antibiotic Ointment On Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.